MATHEMATICA BOHEMICA, Vol. 122, No. 2, pp. 153-168 (1997)

Spectral properties of fourth order differential operators

Ondrej Dosly, Roman Hilscher

Ondrej Dosly, Roman Hilscher, Department of Mathematics, Faculty of Science, Masaryk University Brno, Janackovo nam. 2a, 662 95 Brno, Czech Republic, e-mail:,

Abstract: Necessary and sufficient conditions for discreteness and boundedness below of the spectrum of the singular differential operator $\ell(y)\equiv{1\over w(t)}\ddif{(r(t)\ddif{y})}$, $t\in[a,\infty)$ are established. These conditions are based on a recently proved relationship between spectral properties of $\ell$ and oscillation of a certain associated second order differential equation.

Keywords: singular differential operator, property BD, oscillation criteria, principal solution

Classification (MSC2000): 34C10

Full text of the article:

[Previous Article] [Next Article] [Contents of this Number] [Journals Homepage]
© 1999--2000 ELibM for the EMIS Electronic Edition